Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 24, 2004, 8:54 AM CDT for Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 8:54 AM CDT (13:54 UTC)
- Expired
- Jun 24, 2004, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Galveston County, TX
The radar
The Houston radar (KHGX), 21 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 241356
FFWHOU
TXC167-241600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
854 AM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALVESTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1100 AM CDT
* AT 854 AM CDT...THUNDERSTORMS PRODUCING RAINFALL RATES BETWEEN 2
AND 3 INCHES PER HOUR CONTINUE TO CLUSTER UP OVER GALVESTON COUNTY.
THIS HEAVY RAINFALL WILL QUICKLY RUNOFF AND CAUSE FLOODING. EXPECT
ANOTHER 2 TO 3 INCHES OF RAINFALL DURING THIS TIME PERIOD.
* FLOODING IS EXPECTED IN OR NEAR...
TEXAS CITY...SANTA FE...SAN LEON...LEAGUE CITY...DICKINSON...GALVESTON
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2938 9489 2932 9489 2932 9484 2937 9486
2938 9479 2947 9467 2948 9464 2938 9475
2930 9481 2919 9498 2918 9503 2930 9489
2930 9492 2924 9505 2938 9513 2946 9517
2956 9506 2954 9494
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:10 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 24, 3:10 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CDT THU JUN 24 2004 .DISCUSSION... THUNDERSTORM ACTIVITY HAS BEEN INCREASING EARLY THIS MORNING ALONG A WEAK SURFACE BOUNDARY WHICH LIES FROM VICTORIA TO HOUSTON TO BEAUMONT. MESOSCALE VORT IS LOCATED OVER OUR WESTERN ZONES WHICH HAS BEEN GENERATING THE HEAVIEST RAIN IN THAT AREA OVER THE LAST FEW HOURS. WATER VAPOR IMAGERY SHOWS A STRONGER DISTURBANCE TO THE WEST IN THE DEL RIO AREA...AND THIS SYSTEM WILL MOVE ACROSS SE TX TODAY. GPSMET DATA SHOWS HIGH PWS IN PLACE WITH VALUES AT OR ABOVE 2 INCHES OVER ALL BUT THE FAR NRN ZONES. WITH TWO DISTURBANCES CROSSING THE AREA...DEEP MOISTURE AND A SFC BOUNDARY IN PLACE...ALL THE INGREDIENTS ARE THERE FOR A CONTINUED HEAVY RAIN/FLOODING THREAT TODAY. WILL GO CATEGORICAL POPS SE 2/3RDS AND LIKELY POPS NORTHWEST. WILL EXTEND FFA UNTIL 21Z. EXPECT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES SE HALF TODAY...WITH ADDITIONAL TOTALS OF 5 TO 7 INCHES POSSIBLE IN A FEW SPOTS. THE GREATEST FLOOD THREAT WILL BE OVER THE SOUTHERN HALF OF THE CWA WHERE THE HEAVIEST RAIN HAS FALLEN THE LAST FEW DAYS. WILL AGAIN SEE A THREAT OF FUNNEL CLOUDS AND POSSIBLY ONE OR TWO TORNADOES AND WILL MENTION IN THE HWOHGX. WILL DROP CAUTION FLAGS FOR THE COASTAL WATERS. SOME SUBSIDENCE IS INDICATED BEHIND THE SECOND SHORTWAVE WHICH WILL GIVE US A BREAK IN THE STORMS BY LATE AFTN/TONIGHT. WILL LET DAY SHIFT DECIDE IF THEY WANT TO EXTEND THE FFA BEYOND THE FIRST PERIOD INTO TONIGHT. UNFORTUNATELY...THERES NOT A LOT OF CHANGE EXPECTED THROUGH THE WEEKEND. A NEW SERIES OF SHORTWAVES WILL CROSS THE STATE FRIDAY THROUGH SUNDAY REINFORCING THE 500 MB TROF IN PLACE. LOW LEVEL JET WILL CONTINUE TO TRANSPORT DEEP MOISTURE INTO THE AREA WHILE PRONOUNCED UPPER LEVEL DIFLUENCE CONTINUES. WILL GO LIKELY POPS FRI/SAT/SUN...WITH SLIGHTLY LOWER POPS AT NIGHT. HPC DAY 2 QPF OUTLOOK HAS ANOTHER 1-2 INCHES FOR SE TX. WILL MENTION LOCALLY HEAVY RAIN IN ZONES FRIDAY. BY EARLY NEXT WEEK...ECMWF BUILDS FAIRLY STRONG UPPER RIDGE WESTWARD ACROSS SE TX. GFS/UKMET ALSO BUILD IN RIDGING FROM THE EAST BUT DONT REALLY SHOW ANY SIGNIFICANT DRYING UNTIL TUESDAY. WILL CONTINUE TO TREND POPS DOWNWARD AND TEMPS UPWARD GOING INTO THE MIDDLE OF NEXT WEEK. 35/30 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA ALL OF SOUTHEAST TX UNTIL 21Z TODAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 72 88 71 86 / 70 40 60 40 60 HOUSTON(IAH) 85 73 87 73 85 / 90 50 70 50 60 GALVESTON (GLS) 84 76 86 77 84 / 90 50 70 50 60 &&
Hazardous weather outlook, Jun 24, 7:00 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT THU JUN 24 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT THU JUN 24 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... ...ISOLATED FUNNEL CLOUDS OR TORNADOES POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. LOCALLY HEAVY RAINFALL IS PROBABLE...WHICH COULD LEAD TO FLOODING PROBLEMS ACROSS THE AREA. THROUGH TODAY...ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED TOTALS AS HIGH AS 5 TO 7 INCHES POSSIBLE... MAINLY ALONG AND SOUTH OF INTERSTATE 10. ADDITIONAL RAINS WILL LEAD TO A SIGNIFICANT FLOODING THREAT FOR THE SOUTHERN HALF OF SOUTHEAST TEXAS TODAY. OVER THE LAST TWO DAYS... AREAS ALONG AND SOUTH OF INTERSTATE 10 HAVE AVERAGED 2 TO 5 INCHES OF RAINFALL. JACKSON...WHARTON...AND MATAGORDA COUNTIES HAVE BEEN THE HARDEST HIT WITH UP TO 8 TO 10 INCHES OF RAINFALL IN SOME LOCATIONS. THE GROUND IS ALREADY SATURATED WITH FLOODING ONGOING IN SOME AREAS. THE HEAVY RAINS ARE EXPECTED TO DIMINISH FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON AS SOME DRIER AIR SPREADS ACROSS SOUTHEAST TEXAS. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE LATE TONIGHT. CONDITIONS ARE AGAIN FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND ISOLATED TORNADOES TODAY...PRIMARILY SOUTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND FRIDAY NIGHT...THE NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS SOUTHEAST TEXAS GENERATING MORE SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS POSSIBLE. SATURDAY THROUGH SUNDAY...LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...WITH THE THREAT OF HEAVY RAINFALL LIKELY CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:32 PM CDT | Flash Flood Warning | HGX | Chambers | 118 min |
| Jun 24, 12:21 AM CDT | Flash Flood Warning | HGX | Chambers | 114 min |
| Jun 24, 3:15 AM CDT | Flash Flood Warning | HGX | Austin | 3 hr |
| Jun 24, 3:55 AM CDT | Flash Flood Warning | HGX | Wharton | 3 hr |
| Jun 24, 6:25 AM CDT | Flash Flood Warning | HGX | Austin, Wharton | 3 hr |
| Jun 24, 7:01 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jun 24, 7:59 AM CDT | Special Marine Warning | HGX | 91 min | |
| Jun 24, 9:19 AM CDT | Flash Flood Warning | HGX | Matagorda | 116 min |
| Jun 24, 10:34 AM CDT | Special Marine Warning | HGX | 86 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.